Alert archive / Kentucky / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 239, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Jun 11, 2011, 12:39 PM CDT for Carlisle County, Hickman County, Kentucky. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 11, 2011, 12:39 PM CDT (17:39 UTC)
- Expired
- Jun 11, 2011, 1:00 PM CDT
- In force
- 21 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Carlisle County, KY, Hickman County, KY
The radar
The Paducah radar (KPAH), 35 km from the middle of the area, began a volume at 17:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 5.7 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1347 J/kg
- Mixed-layer CIN
- -51 J/kg
- Mixed-layer LCL
- 1296 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -46 m²/s²
- 0-3 km storm-relative helicity
- 1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
940
WUUS53 KPAH 111739
SVRPAH
KYC039-105-111815-
/O.NEW.KPAH.SV.W.0239.110611T1739Z-110611T1815Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
1239 PM CDT SAT JUN 11 2011
THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CARLISLE COUNTY IN WESTERN KENTUCKY...
NORTHEASTERN HICKMAN COUNTY IN WESTERN KENTUCKY...
* UNTIL 115 PM CDT.
* AT 1237 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
BARDWELL..AND MOVING EAST AT 10 MPH.
* LOCATIONS IN THE WARNING INCLUDE...
BARDWELL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. SEEK SHELTER INDOORS. STAY TUNED TO
WEATHER RADIO OR LOCAL MEDIA FOR THE LATEST SEVERE WEATHER
INFORMATION.
&&
LAT...LON 3680 8913 3691 8911 3692 8882 3673 8882
3673 8902
TIME...MOT...LOC 1740Z 275DEG 9KT 3683 8901
WIND...HAIL 60MPH 1.00IN
$$2 follow-up statements
013
WWUS53 KPAH 111755
SVSPAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
1255 PM CDT SAT JUN 11 2011
KYC039-105-111815-
/O.CON.KPAH.SV.W.0239.000000T0000Z-110611T1815Z/
CARLISLE KY-HICKMAN KY-
1255 PM CDT SAT JUN 11 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 PM CDT
FOR NORTHEASTERN HICKMAN AND SOUTHERN CARLISLE COUNTIES IN WESTERN
KENTUCKY...
AT 1252 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
THIS STORM WAS LOCATED 3 MILES NORTHEAST OF ARLINGTON...MOVING EAST
AT 10 MPH.
THE SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF THE
INDICATED COUNTIES..
LAT...LON 3682 8910 3687 8909 3688 8883 3673 8883
3673 8902
TIME...MOT...LOC 1755Z 275DEG 9KT 3683 8896
WIND...HAIL 60MPH 1.00IN
$$972
WWUS53 KPAH 111800
SVSPAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
100 PM CDT SAT JUN 11 2011
KYC039-105-111810-
/O.CAN.KPAH.SV.W.0239.000000T0000Z-110611T1815Z/
CARLISLE KY-HICKMAN KY-
100 PM CDT SAT JUN 11 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN HICKMAN AND
SOUTHERN CARLISLE COUNTIES IN WESTERN KENTUCKY IS CANCELLED...
THE STORM HAS WEAKENED AND THEREFORE THE WARNING IS CANCELLED.
LAT...LON 3682 8910 3687 8909 3688 8883 3673 8883
3673 8902
TIME...MOT...LOC 1800Z 275DEG 9KT 3683 8894
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 12:27 PM CDT, 12 minutes earlier.
Area forecast discussion, Jun 11, 12:27 PM CDT, 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 1227 PM CDT SAT JUN 11 2011 .UPDATE... UPDATED TO BOTH PUBLIC AND AVIATION DISCUSSIONS. && .DISCUSSION... AN AREA OF THUNDERSTORMS MOVED THROUGH PARTS OF SOUTHERN ILLINOIS/SOUTHWEST INDIANA EARLY THIS MORNING...ALONG WITH A FEW ADDITIONAL CELLS TRAILING IN FAR SOUTHEAST MISSOURI. THIS ACTIVITY MOVED TO THE SOUTH AND EAST...GENERATING NEW CELLS IN FAR SOUTHERN ILLINOIS AND THE NORTHERN PENNYRILE REGION OF WEST KY. THESE STORMS SET OUT AN OUTFLOW BOUNDARY THAT MOVED SOUTH INTO SOUTHERN KENTUCKY. THIS BOUNDARY ALLOWED MORE STORMS TO FIRE FROM EXTREME SOUTHEAST MISSOURI INTO SOUTHERN KENTUCKY. MEANWHILE NOT MUCH IS LEFT FROM OUR MORNING CONVECTION...ASIDE FROM SOME LINGERING SHOWERS IN THE NORTHERN PENNYRILE. NOW...THE COLD FRONT TO THE WEST HAS MOVED SLOWLY EAST OVER THE PAST SEVERAL HOURS...AND APPEARS TO BE KNOCKING ON OUR WESTERN DOORSTEP AND POSSIBLY ALREADY IMPACTING THE OZARKS. STILL FEEL THAT CONVECTION WILL EVENTUALLY DEVELOP ALONG THE FRONT AS IT MOVES FURTHER AND FURTHER SOUTHEAST INTO OUR AREA. LATEST SATELLITE LOOKS FAIRLY PROMISING...WITH SOME CU/TCU DEVELOPMENT IN THE OZARKS. ALREADY A SHOWER POPPING UP IN CARTER COUNTY MO. FURTHER NORTH...IT MAY TAKE A WHILE TO RECOVER FROM THE MORNING CONVECTION...BUT OVER THE LAST FEW HOURS...IT HAS BEEN RECOVERING FAIRLY NICELY. LATEST FROM SPC INDICATES WE ARE IN THE CLEAR AS FAR AS SEVERE WEATHER...BUT BELIEVE THE STRONGEST STORMS COULD STILL PRODUCE SOME SMALL HAIL AND GUSTY WINDS...ESPECIALLY IN SEMO/KY WHERE THE AIR IS VIRTUALLY UNTOUCHED THUS FAR. HEAVY RAINFALL AND FREQUENT LIGHTNING ARE ALSO LIKELY. AGAIN FARTHER NORTH...THE QUESTION WILL BE HOW UNSTABLE IT BECOMES BEFORE THE FRONT MOVES THROUGH. GIVEN THIS...WE HAVE THE LOWEST CHANCES IN THE FAR NORTHWEST COUNTIES THIS AFTERNOON...WITH SCATTERED TYPE POPS ACROSS THE REST OF THE AREA. DISCUSSION... (ISSUED 345 CDT AM SAT JUN 11 2011) LOTS OF FORECAST CHALLENGES THIS PACKAGE. FIRSTLY WITH ONGOING SMALL CLUSTER OF STORMS MOVING ALONG I 64 WHICH CONTINUE TO SHOW STLT CLOUD TOP COOLING AND INCREASED LIGHTNING STRIKES. WILL LIKELY NEED PRE FIRST PERIOD HIGH STORM CHCS WITH THAT CLUSTER. THEN...SREF/GFS/ECMWF ALL SHOW A BIT OF A LULL AHEAD OF COLD FRONT NOW IS STILL LOCATED WELL UP NW OF STL AREA. THIS LULL COULD RESULT IN SUBSTANTIAL HEATING INTO THE 90S....ESP OVER THE SRN HALF OF THE FORECAST AREA /ALONG AND SOUTH OF THE OH RIVER/ DURING THE MORNING INTO THE MIDDAY AND EARLY AFTERNOON. THIS SHOULD DESTABILIZE THE AIR RIGHT AHEAD OF THE FRONT WITH POSSIBLE CAPE VALUES SHOOTING UP TOWARD 3000 J/KG. NOT MUCH 0 TO 6 KM BULK SHEAR OR STRONG WINDS ALOFT WITH THE SYSTEM...BUT THE COMBINATION OF THE FRONT AND INSTABILITY SHOULD RESULT IN AT LEAST SCT TO NUMEROUS PULSE CLUSTERS OF STRONG TO POSSIBLY SEVERE THUNDERSTORMS IN THE AFTERNOON OVER MUCH OF THE FORECAST AREA...ESP SRN 2/3 OF AREA. SOME GOOD NEWS FOR WEEKEND OUTDOOR GOERS IS THAT ONCE THE FRONT CLEARS THE REGION SAT EVENING...NOTICEABLY COOLER AND DRIER AIR SHOULD MAKE AT LEAST A BRIEF APPEARANCE SAT NIGHT AND SUNDAY. SOME AREAS IN SW IN MAY STRUGGLE TO REACH THE LOWER 80S SUN/MON. MEDIUM RANGE FORECAST CONFIDENCE IS NOT VERY HIGH AT THIS TIME. MOST MODELS SUGGEST WARM ADVECTION MCS DEVELOPING ON THE WEST SIDE OF THE SFC HIGH LATER SUNDAY NIGHT INTO MON MORNING...MAINLY OVER SRN IL AND PORTIONS OF SE MO. THESE WARM AIR ADVECTION NIGHT TIME EVENTS ARE DIFFICULT TO PREDICT. HOWEVER...AFTER WHAT COULD BE BREAK IN POPS MONDAY AFTERNOON AND EVENING...CONFIDENCE IS INCREASING SOMEWHAT THAT A SFC WARM FRONT AND WLY LOW LVL JET WILL SET UP MONDAY NIGHT...GIVING MORE OF A FOCUS FOR MCS TYPE DEVELOPMENT TO HEAD DOWN THE MS RIVER VALLEY AND INTO SE IL/SW IN/NW KY LATER MONDAY NIGHT. THIS COULD HAVE SOME SEVERE POTENTIAL WITH IT AS WELL. IF THIS DEVELOPS...IT COULD LAST INTO THE MORNING HOURS TUE BEFORE EXITING TO THE EAST TUE AFTERNOON. MADEL LITTLE CHANGES TO THE EXTENDED BEYOND TUE...BUT LOOKS AS THO IT COULD REMAIN A BIT UNSETTLED AS DANGEROUS NW FLOW ALOFT CONTINUES AS HIGH PRESSURE SETTLES INTO THE SRN PLAINS. && .AVIATION... A COLD FRONT WILL MOVE THROUGH THE AREA THIS AFTERNOON. WINDS ARE A LITTLE CHAOTIC DUE TO OUTFLOW BOUNDARIES FROM EARLIER CONVECTION ...BUT THE WIND SHOULD SETTLE BACK TO MORE OF A SOUTHEASTERLY/SOUTHERLY COMPONENT. EXPECT SHRA/TSRA DEVELOPMENT AHEAD OF THE FRONT THIS AFTERNOON. CONFIDENCE NOT HIGH ENOUGH ON THE COVERAGE AND EXTENT OF THE CONVECTION TO INCLUDE A TEMPO GROUP ATTM...SO OPTED TO KEEP THE VCTS WORDING FOR NOW. AFTER SFC FRONT MOVES THROUGH LATE THIS AFTERNOON...VFR CONDITION SHOULD RETURN...WITH LIGHT NLY WINDS OVERNIGHT...BECOMING NORTHEASTERLY BY SUNDAY MORNING. SOME MVFR FOG IS POSSIBLE LATE TONIGHT/EARLY SUNDAY MORNING AS WELL. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. &&
Hazardous weather outlook, Jun 11, 4:42 AM CDT, 7 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 442 AM CDT SAT JUN 11 2011 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-121000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 442 AM CDT SAT JUN 11 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT THERE IS SOME POTENTIAL FOR ISOLATED TO SCATTERED SEVERE THUNDERSTORMS TODAY...MAINLY ALONG AND AHEAD OF A SOUTHEASTWARD MOVING COLD FRONT. LOCALLY DAMAGING WIND GUSTS AND HAIL WILL BE THE PRIMARY HAZARDS. AN ISOLATED TORNADO CANNOT BE RULED OUT. THE TIME AND LOCATION OF THE HIGHEST SEVERE POTENTIAL WILL BE EARLY TODAY ALONG AND NORTH OF THE I 64 CORRIDOR...THEN ALONG AND SOUTH OF THE OHIO RIVER FROM MIDDAY THROUGH THE AFTERNOON HOURS. MINOR TO MODERATE RIVER FLOODING CONTINUES ALONG THE MISSISSIPPI RIVER...GENERALLY NORTH OF THE CAIRO AREA. PLEASE REFER TO RIVER FLOOD WARNINGS AND STATEMENTS FOR THE LATEST WITH RESPECT TO AREA RIVER FLOODING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ISOLATED STRONG TO SEVERE STORMS MAY REDEVELOP ALONG THE MISSISSIPPI RIVER IN SOUTHEAST MISSOURI AND SOUTHWEST ILLINOIS LATER SUNDAY NIGHT. THE PRIMARY HAZARD WITH THESE STORMS WILL LIKELY BE HAIL BETWEEN DIME TO QUARTER SIZE...BUT THERE MAY ALSO BE SOME DAMAGING WIND GUSTS. PERIODIC MESOSCALE CONVECTIVE SYSTEMS...OR THUNDERSTORM CLUSTERS...MAY MOVE FROM NORTHWEST TO SOUTHEAST ACROSS THE OUTLOOK AREA FROM MONDAY THROUGH THURSDAY. RIGHT NOW...THE HIGHEST CHANCE OF THIS LOOKS TO BE MONDAY NIGHT ALONG AND NORTH OF A WARM FRONT THAT SHOULD LIFT ACROSS THE THE QUAD STATE. DAMAGING WIND AND LARGE HAIL WOULD BE THE LIKELY HAZARDS ASSOCIATED WITH THESE SYSTEMS. MINOR TO MODERATE RIVER FLOODING WILL CONTINUE ALONG THE MISSISSIPPI RIVER...GENERALLY NORTH OF CAIRO. PLEASE REFER TO RIVER FLOOD WARNINGS AND STATEMENTS FOR THE LATEST WITH RESPECT TO AREA RIVER FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY...AND THEN OFF AN ON INTO NEXT WEEK. PLEASE STAY INFORMED TO THE LATEST FORECAST...AS THE TIMING OF ANY SEVERE STORM CLUSTERS MAY CHANGE IN FUTURE FORECASTS.
In the hours before
Special weather statement, Jun 11, 7:40 AM CDT, 4 hours 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 740 AM CDT SAT JUN 11 2011 ILZ075>078-080>087-INZ081-082-085>087-KYZ014-018-111430- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-GIBSON-PIKE-POSEY- VANDERBURGH-WARRICK-UNION KY-HENDERSON- INCLUDING THE CITIES OF...MOUNT VERNON...FAIRFIELD...ALBION... MOUNT CARMEL...PINCKNEYVILLE...WEST FRANKFORT...MCLEANSBORO... CARMI...CARBONDALE...HERRIN...HARRISBURG...SHAWNEETOWN... FORT BRANCH...PETERSBURG...POSEYVILLE...EVANSVILLE...BOONVILLE... MORGANFIELD...HENDERSON 740 AM CDT SAT JUN 11 2011 ...SIGNIFICANT WEATHER ADVISORY... THROUGH 930 AM...A SMALL LINE OF THUNDERSTORMS CONTAINING VERY HEAVY RAINFALL...DANGEROUS LIGHTNING...AND POSSIBLY GUSTY WINDS OF 40 TO 50 MPH AND SMALL HAIL WILL CONTINUE TO MOVE EAST INTO LOCATIONS SUCH AS THE MOUNT VERNON...PINCKNEYVILLE AND BENTON ILLINOIS AREAS. THE LINE WILL MOVE EAST AT AROUND 35 MPH. RAINFALL RATES OF CLOSE TO AN INCH WITHIN A 30 MINUTE TIME FRAME ARE LIKELY WITH THIS LINE OF STORMS. THUS...THOSE TRAVELING SHOULD BE PREPARED FOR RAPIDLY REDUCE VISIBILITY AND PONDING OF WATER ON ROADWAYS.
Nearby
Severe Thunderstorm Warnings in Kentucky, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.